Hail, Torrance
- When
- June 20, 11:17 AM MST
- Where
- Torrance County, 7 mi SW of Encino
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.583, -105.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 20, 10:06 AM MST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1106 AM MDT FRI JUN 20 2003 ISSUED ANOTHER FLASH FLOOD WATCH FOR THE EAST AND SACRAMENTO MOUNTAINS THIS AFTERNOON AND EVENING. A LINE OF THUNDERSTORMS IN CENTRAL NEW MEXICO THIS MORNING WILL CONTINUE TO HEAD EAST. EXPECT A FRESH BATCH OF THUNDERSTORMS THIS AFTERNOON AND EVENING IN EASTERN NEW MEXICO AHEAD OF A DEEP THERMAL TROF EVIDENT ON 12Z UPPER AIR CHARTS. PRECIPITABLE WATER OVER THE EAST WILL ALSO REMAIN ABOVE .75 INCH UNTIL AROUND MIDNIGHT...WHEN PERSISTENT SOUTHWESTERLY WINDS ALOFT WILL FINALLY DRY OUT THE COLUMN. SEVERAL LOCATIONS IN EASTERN NEW MEXICO...WHICH ALREADY RECEIVED MORE THAN AN INCH OF RAIN DURING THE PAST TWO DAYS...COULD RECEIVE ANOTHER INCH OR TWO THIS AFTERNOON AND EVENING. PREVIOUS DISCUSSION AN UPR LVL S/WV MVG ACROSS ARIZONA WILL RESULT IN ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY TODAY. NOT MANY CHANGES TO THE PREVIOUS FORECAST...DID RAISE THE POPS TODAY ACROSS THE EASTERN PLAINS. AFTER THIS S/WV CLEARS THE AREA...AREA WILL COME UNDER THE INFLUENCE OF ZONAL FLOW WHICH MEANS WARM AND DRY CONDITIONS. NO CHANGES TO THE EXTENDED FOREACST. .ABQ...FLASH FLOOD WATCH NMZ005-006-011>013-016>021-026 RED FLAG WARNING THIS AFTN TO EARLY EVE NMZ105 WEST OF CONT DIVIDE. MARTIN/DLC
NMZ001>021-026-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. AN UPPER LEVEL SHORT WAVE MOVING ACROSS THE AREA COMBINED WITH AN UNSTABLE ATMOSPHERE AND DAYTIME HEATING WILL RESULT IN SHOWERS AND THUNDERSTORMS FORMING BY NOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Albuquerque radar (KABX), 134 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365448.